Accordion phenomenon of the hepatic artery - Is it a micmick
Now open: Certificate Course in Management of Covid-19 by Govt. Of Gujarat and PlexusMDKnow more...Now open: Certificate Course in Management of Covid-19 by Govt. Of Gujarat and PlexusMDKnow more...
Get authentic, real-time news that helps you fight COVID-19 better.
Install PlexusMD App for doctors. It's free.
The term “accordion phenomenon” is used to describe mechanical distortion of a tortuous artery. This phenomenon has been reported in patients undergoing percutaneous coronary intervention (PCI), carotid artery stenting, and endovascular aneurysm repair (1–3). The accordion phenomenon has also been called “pseudo?narrowing” and “pseudo?stenosis” in patients undergoing PCI (2,4–6). As these designations imply, discrimination of the accordion phenomenon is often difficult. It is clinically necessary, however, to differentiate it from both vasospasm and intimal injury.

Transarterial chemoembolization (TACE) is the most frequently used treatment for hepatocellular carcinoma (HCC) that is unresectable or cannot be treated using percutaneous ablation. Vasospasm and intimal injury of the hepatic arteries occasionally occur during TACE, causing flow limitation and subsequent difficulty with the diagnosis or treatment. We describe a case involving an accordion phenomenon that mimicked vasospasm and intimal injury of the hepatic artery.

Case Report
Informed consent was obtained from the patient described herein. A 70-year-old woman with liver cirrhosis caused by hepatitis C virus was admitted for HCC treatment. The tumor, measuring 5.1?cm at the largest diameter, was located in segment eight, adjacent to the diaphragm on contrast-enhanced computed tomography (CT). Surgical resection was avoided because of the patient’s poor liver function. Because of its size and location, the tumor was not suitable for local ablation therapy. Thus, TACE was performed.

https://goo.gl/EydjUk
Like
Comment
Share